It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-16-2005, 04:41 PM   #1
Junior Member
(female)
 
Join Date: Jan 2005
Location: Ohio
Posts: 44
Newbie56 HB User
Ativan three times a day?????

I had added this post under a previous Ativan post No replies. Thought I would name it again and maybe receive responses. Thanks!

This is my first time here. I see that most posters are young. I'm a 56 yr. old female. Read this affects the young more than older adults. This is not fun!!! About 3 months ago, my heart started racing out of control. In fact, in Nov. Dr. sent me to ER in ambulance because my in office EKG had changed since I had my physical in July. My heartrate was 120 in the office. She would not let my husband drive me. In July, I had echocardiogram stress test, in which I got my heart rate up to 100%. In the ER, had another regular stress test, fine, along with chest xray, another EKG, etc. In fact, when I was in the ambulance, I was stress free. Guess because I knew someone was there to help me. Dr. put me on Lexapro in July. After taking two pills, had a burning sensation across my chest. Then tried a different med. and same thing. So I can't take antidepressants.
Dr. put me on Ativan .5 twice a day. Slowed down my heart rate but I still wasn't "normal". Read that anyone over 50 should not take more that 2 mmg. a day. Well, at 3 Ativans a day, I'll only be at 1.5. Thursday, went back to Dr. gave me Buspar. Starting out with 1/2 pill 2xs a day for 7 days. Took one yesterday mornig. In 3 hrs., my heart rate was up to 98. Had to walk around the house to try and bring it down. Could not go to work. Called Dr. Said to take Ativan with it. And take the Ativan 3 x a day along with the Buspar. I'm am scared to do the Buspar again. Pharmistist said Ativar is a "maintenance" med. and here I'm on it 3 x a day. Dr. said anxiety is a hormone imbalance. I am not going to let this take hold of me anymore. I'm to the point where I don't want to go anyplace because I don't know how I will feel. I keep telling my friends "no" to lunch. AND, my friend and I have an 8 day cruise next month and I have to get over this crap. Made these reservations in June. And I'm going!!!!!
Added note: I have NO apetite and am losing weight. Also, when my mind is busy, I feel better. But I've been staying in our computer room all day and not sleeping in bed. I can make myself feel better with my thoughts. My cousin has anxiety, I just found out, but takes Ativan only when needed. When I didn't take it yesterday morning with the Buspar, I then realized that I really have it bad with the heart racing so high.
Update. So far so good with the 3 Ativans a day. This is my second day. No Buspar med. though. Just Ativan.

Last edited by Newbie56; 01-16-2005 at 04:43 PM.

 
Sponsors Lightbulb
   
Old 01-16-2005, 05:53 PM   #2
Inactive
 
Join Date: Dec 2004
Posts: 83
laurabell HB User
Re: Ativan three times a day?????

hi i take ativan 3 times a day 1.5 mg. i feel i am in the same situation with you. i tried buspar but it made my whole body tingle really bad. i have tried ad's and the side effects are too much. i have been taking ativan for 3 months. i dont know what to do next. i start seeing a psych. on thursday. hopefully that will help!!

 
Old 01-16-2005, 06:09 PM   #3
Junior Member
(female)
 
Join Date: Jan 2005
Location: Ohio
Posts: 44
Newbie56 HB User
Re: Ativan three times a day?????

Quote:
Originally Posted by laurabell
hi i take ativan 3 times a day 1.5 mg. i feel i am in the same situation with you. i tried buspar but it made my whole body tingle really bad. i have tried ad's and the side effects are too much. i have been taking ativan for 3 months. i dont know what to do next. i start seeing a psych. on thursday. hopefully that will help!!
Hi Laurabell, Yep, does sound like we both have trouble with ad's. Buspar has the same make-up as Ativan (pharm. told me). Dr. had me start out with 1/2 Buspar pill twice a day for 7 days since I'm so sensitive to meds. I only took 1/2 twice and said forget it. But I didn't take it with Ativan which I guess I should have done. I take only .5 mg of the Ativan 3xs a day and am feeling so much better taking 3 a day. I was taking 2 a day for about three weeks. You must be younger than me because of the higher dose. I'm only allowed 2 mg a day. Just hang in there. I'm realizing it's taking playing around with med. to get the right thing for me. And I will not take another Buspar. It think it's a good idea to see a psych. Please keep me informed. AND HANG IN THERE!!! You will be fine!!!

 
Old 01-17-2005, 01:11 PM   #4
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,380
hry33 HB Userhry33 HB User
Re: Ativan three times a day?????

Hi newbie
Im older, 62 and a man!
ativan and buspar are both tranquillisers but dofferent types, ativan is a valium type, buspar is mostly poorly thought of for anxiety, is often expensive and helps little

anxiety sufferers sometimes do have severe reactions when starting an antidepressant med, some docs wont accept this as the drug companies seldom mention them
ativan 3 times a day will be OK for the cruise but can bring problems if kept up longterm
you need to learn relaxation and new ways of coping with stress, generally referred to as CBT, eventually the ativan should be taken only as needed

I suggest you take more and go out and visit the friends, dont fight back against the anxiety, accept it and try to relax your way thru it
breathe deep and slow, avoid rapid shallow panting

 
Old 01-17-2005, 05:10 PM   #5
Junior Member
(female)
 
Join Date: Jan 2005
Location: Ohio
Posts: 44
Newbie56 HB User
Re: Ativan three times a day?????

Hi hry33
Thank you for your response. I am feeling so much better taking 3 ativans a day.
Haven't been on them long. My Dr. wants to help me so much seeing how I was.
It's funny. Nothing seems to get my heart rate soaring. It just starts and pounds hard. I am not taking buspar now and don't think I will. I hope my Dr. is up to date on this medication. She had mentioned bi-feed back if the meds. didn't help.
I'll try your suggestions with the CBT. Just feels so good to be back to normal and not have the "clogged" head feeling and the rapid heart rate. I'm going to take one day at a time. Thank you again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
ativan dosage compared to diazepam dosage. belinda62 Sleep Disorders 0 12-22-2007 05:08 PM
Switching from Klonopin to Ativan (withdrawals, anxiety and sleep) ticki4 Anxiety 3 09-22-2006 02:30 PM
Please... Ativan vs. Klonopin, once and for all Eliza1234 Anxiety 7 06-30-2006 07:07 PM
concerns about ativan addiction softletters Anxiety 12 05-27-2006 12:53 PM
Ativan/is this okay? red-rider Anxiety 9 01-31-2006 08:50 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft







All times are GMT -7. The time now is 06:15 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!